Neurologic complications of drugs. Tardive dyskinesias, neuroleptic malignant syndrome, and cocaine-related syndromes.

@article{Rodnitzky1992NeurologicCO,
  title={Neurologic complications of drugs. Tardive dyskinesias, neuroleptic malignant syndrome, and cocaine-related syndromes.},
  author={Robert L. Dr Rodnitzky and D L Keyser},
  journal={The Psychiatric clinics of North America},
  year={1992},
  volume={15 2},
  pages={491-510}
}
Drugs, either self-administered or prescribed by physicians, can result in substantial neurologic disability in psychiatric patients. It is clear that the use of neuroleptic agents to treat psychiatric illness may result in a variety of tardive movement disorders. Most commonly, these take the form of orobuccal dyskinesias, but choreic movements of the trunk and extremities, dystonic postures, myoclonus, tics, parkinsonism, and akathisic syndromes also may occur. The choreic tardive syndromes… CONTINUE READING